Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Boston/Norton, MA

July 9, 2007Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 9, 2007, 10:58 PM EDT for Hillsborough County, New Hampshire. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 10:58 PM EDT (02:58 UTC)
Expired
Jul 10, 2007, 12:00 AM EDT
In force
62 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 133 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 11:29 PM EDTTSTM WND DMGSharon, NHLARGE TREES DOWN BLOCKING NASHUA ROAD BETWEEN ROUTES 124 AND 123

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 3.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 100258
SVRBOX
NHC011-100400-
/O.NEW.KBOX.SV.W.0097.070710T0258Z-070710T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1058 PM EDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL MIDNIGHT EDT

* AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WINDSOR TO 12 MILES WEST OF
  HANCOCK...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
  HENNIKER TO KEENE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HILLSBOROUGH AND WINDSOR BY 1105 PM EDT...
  DEERING...HANCOCK AND BENNINGTON BY 1110 PM EDT...
  WEARE AND PETERBOROUGH BY 1115 PM EDT...
  SHARON...GREENFIELD AND FRANCESTOWN BY 1120 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4308 7205 4308 7204 4311 7204 4314 7169
      4285 7166 4280 7197 4285 7199 4292 7200
      4295 7204 4297 7205

$$

EKSTER
3 follow-up statements
000 
WWUS51 KBOX 100321
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1120 PM EDT MON JUL 9 2007

NHC011-100400-
/O.CON.KBOX.SV.W.0097.000000T0000Z-070710T0400Z/
HILLSBOROUGH NH-
1120 PM EDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR HILLSBOROUGH COUNTY...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DEERING TO PETERBOROUGH...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF HENNIKER TO
JAFFREY...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHARON AND FRANCESTOWN BY 1125 PM EDT...
  NEW BOSTON AND LYNDEBOROUGH BY 1130 PM EDT...
  WILTON AND MONT VERNON BY 1135 PM EDT...

THIS SEVERE THUNDERSTORM HAS ALREADY KNOCKED OVER TREES IN
STODDARD NEW HAMPSHIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4313 7182 4308 7167 4289 7166 4283 7175
      4283 7178 4280 7191 4280 7196 4285 7199
      4292 7200

$$

MLE
000 
WWUS51 KBOX 100339
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1139 PM EDT MON JUL 9 2007

NHC011-100400-
/O.CON.KBOX.SV.W.0097.000000T0000Z-070710T0400Z/
HILLSBOROUGH NH-
1139 PM EDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR HILLSBOROUGH COUNTY...

AT 1135 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONT
VERNON TO WILTON...MOVING EAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4288 7168 4283 7175 4283 7177 4284 7178
      4293 7167 4291 7166 4289 7166

$$

MLE
000 
WWUS51 KBOX 100359
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1158 PM EDT MON JUL 9 2007

NHC011-100408-
/O.EXP.KBOX.SV.W.0097.000000T0000Z-070710T0400Z/
HILLSBOROUGH NH-
1158 PM EDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILLSBOROUGH COUNTY
EXPIRES AT MIDNIGHT EDT...

AT 1158 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
STRONG THUNDERSTORM BETWEEN BETWEEN LITCHFIELD AND NASHUA.
THIS STORM HAS WEAKENED TO BELOW SEVERE LIMITS...BUT EXPECT
WIND GUSTS UP TO 40 MPH ALONG WITH TORRENTIAL RAINS UNTIL 1220 PM
FROM HUDSON TO PELHAM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4288 7168 4283 7175 4283 7177 4284 7178
      4293 7167 4291 7166 4289 7166

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:49 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 9, 10:49 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1049 PM EDT MON JUL 9 2007

.SYNOPSIS...
A MEANDERING FRONTAL BOUNDARY ACROSS SOUTHERN NEW ENGLAND WILL MOVE NORTH
TUESDAY. SUMMER-LIKE HEAT AND HUMIDITY WILL BE WITH US THROUGH MIDWEEK.
A SERIES OF FRONTAL PASSAGES AFTER THURSDAY SHOULD BRING UNSETTLED
WEATHER.

&&

.NEAR TERM /UNTIL 5 AM TUESDAY MORNING/...
BOX HAS EXTENDED WATCH 501 TIL 1AM AT THE LATEST FOR CHESHIRE...HILLSBOROUGH
AND ESSEX COUNTY IN NE MASS. WELL CANCEL THE WATCH AS THE LAST GROUP
OF STORMS DEPARTS. PLS NOTE THAT STG STORMS MAY DRIFT INTO NRN MIDDLESEX
COUNTY MASS AND EVEN GRAZE BOSTON BY 1230 AM.

WE HAVE COLLABORATED WITH SPC AND GYX IN THE LAST FEW MINUTES.

CHESHIRE WARNING POSTED. RUNNING PRODUCTS NOW. WCN IS OUT.

STRONGEST CELLS NOW JUST NORTH OF OUR FORECAST AREA...WHERE THE BEST
DYNAMICS ARE FOCUSED. STORMS ARE STILL PRODUCING STG WIND IN NH AS OF
ABOUT 1009 PM PER CON OB OF 41 KT.

ELSEWHERE...EXPECTING HAZE AND PATCHY FOG TO DEVELOP ONCE MORE...
PARTICULARLY ALONG THE SOUTH COAST AND ACROSS THE COASTAL WATERS.

&&

.SHORT TERM /5 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
VERY WARM AIRMASS IN PLACE ACROSS MOST OF SOUTHERN NEW ENGLAND. NAM
AND GFS HAVE SLIGHTLY DIFFERENT IDEAS IN THE LOCATION OF THE FRONTAL
BOUNDARY TUESDAY. GFS MUCH WARMER THAN THE NAM...AS SEEN IN THE MOS
PRODUCTS...BUT OVERALL THEY ARE FAIRLY CLOSE. HAVE LEANED CLOSER TO
THE WARMER GFS THINKING THE SOUTHERLY FLOW WILL DOMINATE THE EAST
COAST SEA BREEZE BY LATE TUESDAY AFTERNOON.

AS WEATHER QUIETS DOWN TONIGHT WITH LOSS OF DAYTIME HEATING...WILL
HAVE A MUGGY AND WARM NIGHT AHEAD OF US. EXPECTING HAZE AND FOG TO
REDEVELOP...PARTICULARLY ALONG THE SOUTH COAST...CAPE COD AND THE
ISLANDS.

MAIN CONCERN TUESDAY WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS.
LOTS OF ENERGY WITH CAPES IN EXCESS OF 3000 J/KG POSSIBLE. OTHER
CONVECTIVE PARAMETERS JUST AS IMPRESSIVE...SO EXPECTING AT LEAST A
FEW STRONG STORMS TUESDAY AFTERNOON. THE BIGGEST QUESTION MARK WILL
BE THE MID AND UPPER LEVEL WINDS WHICH ARE A BIT WEAKER THAN OPTIMUM
FOR ORGANIZED CONVECTION. STILL COULD BE DEALING WITH HAIL AND GUSTY
WINDS IN PULSE TYPE CONVECTION.

CONVECTION SHOULD DRY UP TUESDAY NIGHT WITH LOSS OF DAYTIME HEATING
ONCE AGAIN...BUT STILL A WARM AND MUGGY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WARM SECTOR IS FIRMLY IN PLACE ON WEDNESDAY WITH 18-20C AT 850 MB.
SOUTHERLY FLOW WILL TEMPER THE AIR SHORT OF FULL SUN POTENTIAL MOST
LOCATIONS...ALTHOUGH HARTFORD-SPRINGFIELD MAY NOT MODERATE THAT
MUCH...SO WE FORECAST A RANGE FROM MID 80S TO AROUND 90...EXCEPT
90-95 IN THE CONNECTICUT VALLEY. PLENTY OF HUMIDITY WITH DEW POINTS IN
THE UPPER 60S AND LOW 70S AND PRECIPITABLE WATER VALUES 1.5 TO 2.0.
CAPE WILL BE 1500-2000 J.  WIND FIELD ARE MARGINAL. WITH A COLD FRONT
MOVING INTO NY AND A PRE-FRONTAL TROF INTO EASTERN
NY...AFTERNOON/EVENING CONVECTION SEEMS LIKELY ESPECIALLY NORTH AND
WEST OF BOSTON. THIS WOULD CARRY THROUGH WITH THE FRONTAL PASSAGE
WEDNESDAY NIGHT.

THE COLD FRONT MOVES OFFSHORE THURSDAY MORNING. THERE MAY BE
LINGERING PRECIPITATION IN RI AND EASTERN MASS ESPECIALLY ON THE
CAPE/ISLANDS. BUT THE TREND WILL BE FOR DRYING DURING THE DAY.

AT THIS POINT ANOTHER SHORTWAVE DIGS INTO THE NORTHEAST AND
RE-ESTABLISHES AN UPPER TROF OVER THE NORTHEAST USA. THIS MEANS A
TREND TO LESS HEAT HERE IN THE EAST WHILE THE WESTERN USA BAKES.
SHORTWAVES MOVING AROUND THE TROF WILL BRING A SECOND SURGE OF MORE
SEASONABLE AIR. THEY WILL ALSO INDUCE A WAVE ON THE OFFSHORE FRONT
SATURDAY AND SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS INTO SUNDAY.
HIGH PRESSURE THEN BUILDS BACK OVER US ON MONDAY.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
IFR/LIFR NE MASS SHOULD REMAIN OVERNIGHT. GUSTY OUTFLOW MAY BRIEFLY
LIFT THE CIGS/VSBY MHT/BOS OVERNIGHT. LIFR/IFR CIGS/VSBY IN ST/FOG
FLIRTING WITH ACK/HYA. NOT SURE HOW THIS WILL EVOLVE OVERNIGHT BUT
SUSPECT FOG/ST WILL INCREASE AGAIN OVERNIGHT.

OTRW HAZE AND PATCHY FOG LATER TONIGHT SHOULD ALSO RESULT IN MVFR
VISIBILITY AT A MINIMUM. A FEW SPOTS IN THE DEEPER RIVER
VALLEYS...LIKE THE CT RIVER...COULD SEE IFR CONDITIONS IF THE SKY
CLEARS ENOUGH.

MORE CONVECTION EXPECTED TUESDAY AFTERNOON...MAINLY ACROSS THE
WESTERN 2/3 OF SOUTHERN NEW ENGLAND.

OUTLOOK WEDNESDAY THROUGH SATURDAY... IFR IN STRATUS AND FOG
WEDNESDAY MORNING ESPECIALLY ALONG THE SOUTH COAST AND IN SOME VALLEY
SITES SUCH AS BAF. THIS WILL DEVELOP INTO A HAZE PROBLEM DURING THE
DAY. SHOWERS AND TSTMS MOVE THROUGH DURING THE AFTERNOON AND
EVENING...WITH MORE SHOWERS CONNECTED WITH THE PASSAGE OF A COLD
FRONT WEDNESDAY NIGHT AND EARLY THURSDAY.

MAINLY VFR EXPECTED THURSDAY THROUGH SATURDAY.

&&

.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS OVERNIGHT. WINDS HAVE
BEEN UPDATED TO N-NE IN WATERS FM DUXBURY NWD TO THE MERR RVR.

HAVE UNDERCUT SEAS ON WNA MODEL...AS THERE WILL BE A STRONG
INVERSION OVER THE OCEAN...WITH VERY WARM MID LEVEL TEMPERATURES
MOVING OVERHEAD THROUGH TUESDAY NIGHT.

OUTLOOK WEDNESDAY THROUGH SATURDAY...WINDS ON WEDNESDAY MAY GUST
AROUND 20 KTS AHEAD OF THE ADVANCING COLD FRONT...AFTER THAT WINDS
REMAIN WELL BELOW SMALL CRAFT CRITERIA. WAVEWATCH VALUES FOR SEAS
LOOK REASONABLE...BUILDING BRIEFLY TO 5 OR 6 FEET WEDNESDAY NIGHT
AHEAD OF THE FRONT BUT THEN SUBSIDING THURSDAY AS THE FRONT MOVES
ACROSS THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...DRAG
SHORT TERM...DRAG/BELK
LONG TERM...WTB
AVIATION...WTB/DRAG
MARINE...WTB/DRAG
Hazardous weather outlook, Jul 9, 8:58 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
858 PM EDT MON JUL 9 2007

MAZ006-007-NHZ011-012-015-110100-
WESTERN ESSEX MA-EASTERN ESSEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
858 PM EDT MON JUL 9 2007

...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MUCH LARGER CHANCE FOR SCATTERED SEVERE THUNDERSTORMS
TUESDAY AFTERNOON...ESPECIALLY FROM GREENFIELD...LAWRENCE...KEENE
AND MANCHESTER.

THE HOT WEATHER MAY EASE SLIGHTLY WEDNESDAY BUT SCATTERED
THUNDERSTORMS ARE EXPECTED LATE IN THE DAY.

THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON ARE CAPABLE OF
PRODUCING 2 INCHES OF RAIN IN AN HOUR...WITH RESULTANT POOR DRAINAGE
STREET FLOODING IN A FEW LOCATIONS OF WESTERN MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE.

AN AIR QUALITY ALERT MAY BE ISSUED FOR PARTS OF THE AREA BOTH
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>005-008>019-021-026-RIZ001>005-008-110100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
BLOCK ISLAND RI-
858 PM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT ESSEX AND BERKSHIRE
COUNTIES AND RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A LIKELIHOOD FOR A HEAT ADVISORY TUESDAY AFTERNOON IN PARTS
OF THIS AREA WITH HEAT INDEX TEMPERATURES EXPECTED TO REACH BETWEEN
100 AND 104 DEGREES....ESPECIALLY IN THE HARTFORD AREA.

THERE IS A MUCH LARGER CHANCE FOR SCATTERED SEVERE THUNDERSTORMS
TUESDAY AFTERNOON...ESPECIALLY FROM THE HARTFORD-SPRINGFIELD AREA...TO
WORCESTER...GREENFIELD AND LAWRENCE.

THE HOT WEATHER MAY EASE SLIGHTLY WEDNESDAY BUT SCATTERED
THUNDERSTORMS ARE EXPECTED LATE IN THE DAY.

THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON ARE CAPABLE OF
PRODUCING 2 INCHES OF RAIN IN AN HOUR...WITH RESULTANT POOR DRAINAGE
STREET FLOODING IN A FEW LOCATIONS OF WESTERN MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE.

AN AIR QUALITY ALERT MAY BE ISSUED FOR PARTS OF THE AREA BOTH
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ANZ230>237-250-254-255-MAZ020-022>024-RIZ006-007-110100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
858 PM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

AREAS OF HAZE AND FOG ARE EXPECTED TO DEVELOP OVERNIGHT. VISIBILITY
WILL BE REDUCED TO 1 MILE OR LESS AT TIMES...MAKING FOR HAZARDOUS
NAVIGATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO EARLY
THURSDAY. THUNDERSTORMS CARRY THE RISK OF DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 5:11 PM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT MON JUL 9 2007

MAZ004-005-026-092215-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
511 PM EDT MON JUL 9 2007

AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
TYNGSBORO TO 13 MILES NORTHWEST OF TOWNSEND...OR ALONG A LINE
EXTENDING FROM 6 MILES WEST OF DERRY TO 7 MILES EAST OF
JAFFREY...MOVING SOUTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...TOWNSEND BY 530 PM EDT...TYNGSBORO AND
PEPPERELL BY 540 PM EDT...LOWELL AND GROTON BY 550 PM EDT...HARVARD
AND BOXBOROUGH BY 600 PM EDT...CARLISLE AND BILLERICA BY 610 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

MLE
Special weather statement, Jul 9, 5:34 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT MON JUL 9 2007

NHZ011-092230-
CHESHIRE NH-
534 PM EDT MON JUL 9 2007

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER SULLIVAN...OR ABOUT 6 MILES NORTHEAST OF
KEENE...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...NELSON AND ROXBURY BY 540 PM EDT...
HARRISVILLE AND DUBLIN BY 550 PM EDT...9 MILES NORTH OF JAFFREY BY
600 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

MLE
Special weather statement, Jul 9, 7:14 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT MON JUL 9 2007

MAZ004-092345-
NORTHERN WORCESTER MA-
714 PM EDT MON JUL 9 2007

AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 5 MILES NORTH OF FITCHBURG...MOVING SOUTHEAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...LUNENBURG AND FITCHBURG BY 720 PM
EDT...8 MILES NORTHEAST OF LANCASTER BY 730 PM EDT...HARVARD BY 740
PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
Special weather statement, Jul 9, 7:52 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
752 PM EDT MON JUL 9 2007

MAZ008-009-100045-
WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
752 PM EDT MON JUL 9 2007

AT 750 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 6 MILES WEST OF MIDDLEFIELD...OR ABOUT 9 MILES
SOUTHEAST OF PITTSFIELD...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD BY 810 PM EDT...CHESTER
BY 820 PM EDT.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Jul 9, 7:54 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     NELSON                  42.98N 72.13W
07/09/2007                   CHESHIRE           NH   LAW ENFORCEMENT

            TREES/WIRES DOWN

0445 PM     TSTM WND DMG     HANCOCK                 42.97N 71.98W
07/09/2007                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            TREES/WIRES DOWN.

0540 PM     TSTM WND DMG     PEPPERELL               42.67N 71.59W
07/09/2007                   MIDDLESEX          MA   LAW ENFORCEMENT

            LARGE BRANCHES DOWN

0605 PM     HAIL             GREENFIELD              42.95N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

            NICKEL HAIL

0635 PM     HAIL             2 E JAFFREY             42.81N 71.99W
07/09/2007  E1.00 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   PUBLIC

            TREES DOWN PRESCOTT AND NUTTING RDS

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES/WIRES DOWN

0650 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

0700 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            PWR OUTAGES

0725 PM     HAIL             TOWNSEND                42.67N 71.70W
07/09/2007  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0725 PM     LIGHTNING        ASHBY                   42.68N 71.82W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            WOMAN STRUCK BY LIGHTNING

0725 PM     TSTM WND DMG     GREENVILLE              42.77N 71.80W
07/09/2007                   HILLSBOROUGH       NH   TRAINED SPOTTER

            WIDEPREAD PWR OUTAGES IN TOWN AND VICINITY

0730 PM     HAIL             GROTON                  42.61N 71.57W
07/09/2007  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0735 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            4 INCH LIMBS DOWN

&&
Special weather statement, Jul 9, 10:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EDT MON JUL 9 2007

NHZ011-100300-
CHESHIRE NH-
1020 PM EDT MON JUL 9 2007

AT 1019 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 14 MILES WEST OF WALPOLE...OR ABOUT 12 MILES
NORTHEAST OF STRATTON...MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...WALPOLE BY 1030 PM EDT...GILSUM AND
SURRY BY 1040 PM EDT...STODDARD AND MARLOW BY 1050 PM EDT. IF THE
STORM GETS STRONGER...IT MAY PROMPT A SEVERE THUNDERSTORM WARNING.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:43 PM EDTSevere Thunderstorm WarningBOXCheshire47 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.